ADD / ADHD Community
Adderall
About This Community:

This patient support community is for discussions relating to Attention Deficit Hyperactivity Disorder (ADHD), Anxiety, and Autism Spectrum Disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Adderall

Hi everyone I'm a 26 year old who has been diagnosed with ADHD since 14. Tried a bunch of meds but eventually stopped everything due to feeling drugged out. Been off meds for 10 years but recently decided I needed something to help me get through a full college course load. My dr prescribed Adderall (adderrall) 10mg 4 times a day.  Just started today ( this morning) and not sure how I feel about it. On one hand I got through homework and class with amazing focus but now here it is at 9 and I'm sweating and grinding my teeth. Just want to hear how Adderall (adderrall) worked for everyone. Thanks!
Related Discussions
5 Comments Post a Comment
Blank
Avatar_m_tn
  Hi Nikki,  congratulations for getting back into college!  Not an easy thing to do for someone with ADHD.  Got a feeling that your early experience with meds was due to an over dosage.  Doctors start out with a dose and then wait for information on how it is working and then adjust from there.  Everybody reacts differently.  It may be that you are more sensitive then normal.  Also now, there are a variety of new medications out there,and it might take a while to find the right fit.  By the way, what kind of a doctor is helping you?  Some have more experience than others.
   Anyway, I hope someone will post in with their experience.  The trouble with this forum is that the people with questions have ADHD, and (I think) kind of quickly lose interest. So you may or may not hear anything back.  I have seen numerous posts on this site on the various meds with people detailing there experiences.  Its pretty easy to zip through and look for those ( just look for a post with any med in the posts name.  People will have posted in on their own experience and with other meds).  I think the one thing I get from reading those is that everybody is different.
   My own feeling from posting here the last 4 years is that the dose may be a bit high.  But if you just started taking it, it does take a few days for your body to adjust.  One good thing about the way you are taking the med, is that you can stop after 3 doses so you don't have the night time problems.   I have seen many posts from adults who have learned to use the meds on a as needed basis.
   Hope some of this helps.  I've got tons of other reference material on ADHD/ADD if you need it.  Best wishes!
Blank
Avatar_f_tn
Thanks so much for your comment. Yes I was way over medicated when I was younger so it kind of scared me off meds. I had a dr at the time who's answer to every side effect was to give me pill for it. Some horrible experiences from it has made me weary. I definitltely think I need to cut out the 6pm dose the dr wants because here it is 3 in the morning and I'm thinking about what to do...lol.
Blank
Avatar_m_tn
   Ya, I was kind of surprised to see 4 doses given.  What kind of doc is he?
If you want to get a feeling for adults with AD/HD, you might want to check out this site -
   http://jeffsaddmind.com/for-first-time-visitors

   It is definitely for adults with AD/HD.  It can be funny, and sad, enlightening and depressing and it definitely reads like the author who has got a pretty strong case of ADD.  But I think you might find it helpful. And, it always nice to know that you are not the only one in the world going through this.  Best wishes.
Blank
Avatar_f_tn
Aderol worked for me for a little while (ages 8-12) but it eventually took a very unhealthy toll on me.  Messed up my sleep pattern (even more than it already is hahaha), I was short of breath, sick in the morning (nausea), and dropped an unhealthy amount of weight.  Be careful!  Everyone has different reactions to certain ADD meds and that was mine.  I eventually switched over but I'm very glad to see that its working for you.  You seem to have a lot more positive feedback on the meds than I do.  

Happy trails!
Blank
Avatar_f_tn
You are just having that ''come down'' feeling. I get it all the time and I hate it. But really, I only get it when 1) I haven't eaten very well, or at all that day and 2) I take too much in one day. I would cut back to 2 or 3 10's a day and don't take any after 3-5pm.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
11170796_tn?1417134910
Blank
rosebyrne12413 Happy thanksgiving! Comment
2 hrs ago
1253584_tn?1332881554
Blank
ang_811 feeling grateful and bless... Comment
5 hrs ago
1236893_tn?1408490528
Blank
gymdandee commented on Dietary Fat Increases...
Nov 27
Top Children's Development Answerers
Avatar_m_tn
Blank
Sandman2
San Pedro, CA
ADD / ADHD Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Children's Development Answerers
Avatar_m_tn
Blank
Sandman2
San Pedro, CA